MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10104
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter phone number: (b)(6).An asp field service engineer (fse) was dispatched to assess the unit onsite.The fse tightened the screws of the shelf support to resolve the reported issue.The fse completed successful tests and confirmed that the unit met specifications.The system was returned to service.The device history record was reviewed and no issues related to this failure mode were noted.The unit involved met manufacturer specifications at the time of release.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees, that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
It was reported by a hospital in japan to asp japan by means of the complaint process, that after a load was sterilized, a female health care worker (hcw) pulled out the top shelf of a sterrad 100nx sterilizer and it slipped and fell partially out.It was noted she ¿panicked¿ and tried to stop the shelf from falling with her finger and fractured her middle finger on her right hand.It was noted the hcw did not get her fingers stuck in between the shelf rails when she panicked.After checking inside the chamber, it was noted that the upper chamber stop was loose on the right side.Clinical details were provided, which reported the hcw received medical attention, and a bone fracture was diagnosed and confirmed by x-ray.A ¿cast¿ or splint was applied which is considered standard of care.No medication was given.The hcw is expected to make a full recovery by (b)(6) 2025, and it was reported she had already come back to work.This complaint is deemed reportable as a serious injury.The customer reported that a hcw panicked and fractured her finger when trying to stop the shelf from falling.
 
Additional Manufacturer Narrative
Correction to h6: medical device problem code: updated from material integrity problem (2978) to mechanical problem (180).H3: asp investigation summary: the investigation included a review of the device history record, trending analysis of the issue, and system risk analysis.Trending analysis of the issue for the sterrad®100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to mechanical or physical force to be "low." no parts were replaced nor were parts returned, so product evaluation was not performed.The assignable cause of this complaint is likely due to the chamber plastic stop rotating out of position.The asp field service engineer tightened the screw of the upper shelf chamber stop and confirmed the sterrad 100nx was restored to proper function after service.The issue has been resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: cmp-(b)(4).

Brand Name
STERRAD® 100NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
brent lewis
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key23303621
Report Number2084725-2025-00002
Device Sequence Number21359057
Product Code MLR
UDI-Device Identifier10705037014491
UDI-Public10705037014491
Combination Product (Y/N)N
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10104
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale